|PrEP and circulation problems
Apr 22, 2013
I have struggled with poor circulation for my whole life and one of my doctors previously suggested that I might have Reynaud's phenomenon, although I had never seen the characteristic white fingers before. I recently started taking Truvada as a pre-exposure prophylactic (it's been about 6 weeks) and my circulation problems seem to have gotten worse. I experience more frequent numbness in my hands and feet, it takes longer to warm my extremities, and several of my fingers have turned pure white (Reynaud's phenomenon) on a few occasions.
Is decreased circulation a common side effect of Truvada, particularly when used for PrEP? Could there be some underlying cause for this recent decrease in circulation? Decreased circulation is mostly a mild irritant for me, and I'm not too bothered by it, but I do want to be reasonably certain that my medication isn't causing permanent damage or creating some new condition that is causing my Reynaud's.
| Response from Dr. Hightow-Weidman
Hello there- I am not aware of any prior reports of truvada causing circulation issues. Perhaps it is just "true true and unrelated". Take care
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.